MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7055M
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Arthralgia (2355)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had left si joint arthrodesis in (b)(6) 2021 where three implants were installed.The patient complained of pain following a short period of pain relief after the initial procedure.The surgeon determined malpositioning of the superior implant based on ct imaging and decided to remove the superior positioned.Within two weeks of the initial procedure, a different surgeon performed a revision procedure where he removed superior positioned implant.No bone graft or additional hardware was added.None of the other preexisting implants were adjusted or removed.The patient's pain symptoms resolved following the revision procedure.
 
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of conformance and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error: malpositioning of the implant.Additionally, per the surgical technique manual, the surgeon is instructed as follows: "prior to closure, always obtain final fluoroscopic images in the lateral, inlet, and outlet views to confirm no cortical wall breach, foramen breach, or other malposition.".

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
Manufacturer (Section G)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
Manufacturer Contact
w. reckling, m.d.
471 el camino real
suite 101
santa clara, CA 95050-4482
4082070700
MDR Report Key13253298
Report Number3007700286-2021-00147
Device Sequence Number4520424
Product Code OUR
UDI-Device Identifier00851085007374
UDI-Public00851085007374
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Model Number7055M
Device Lot Number9045931
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Initial Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient SexFemale